Alert archive / Nebraska / Red Flag Warnings in 2007

Red Flag Warning 10, NWS North Platte, NE

November 15, 200719 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Nov 15, 2007, 2:26 AM MST for 19 counties in Nebraska. It took effect at Nov 15, 2007, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2007, 2:26 AM MST (09:26 UTC)
In effect from
Nov 15, 2007, 11:00 AM MST
Expired
Nov 15, 2007, 5:00 PM MST
In force
6 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3215 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KLBF 150926
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 AM CST THU NOV 15 2007

...CRITICAL FIRE DANGER THIS AFTERNOON IN SOUTHWEST AND PORTIONS
OF WESTERN NEBRASKA...

.AS TEMPERATURES WARM ACROSS PORTIONS OF SOUTHWEST AND WESTERN
NEBRASKA THIS AFTERNOON...RELATIVE HUMIDITIES WILL DROP TO OR
BELOW 15 PERCENT. IN ADDITION...SOUTHWEST WINDS WILL INCREASE TO
BETWEEN 15 AND 20 MPH...WITH FREQUENT GUSTS TO 25 MPH. A LACK OF
RAINFALL DURING THE LAST 30 DAYS...COMBINED WITH NATIVE GRASSES
BEING CURED...WILL MEAN ANY FIRE STARTS THIS AFTERNOON WILL HAVE
THE POTENTIAL TO EXHIBIT EXTREME BEHAVIOR.

NEZ204-206-210-219-151730-
/O.NEW.KLBF.FW.W.0010.071115T1800Z-071116T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-FRENCHMAN BASIN-LOESS PLAINS-
326 AM CST THU NOV 15 2007 /226 AM MST THU NOV 15 2007/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
6 PM CST /5 PM MST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY
TO 6 PM CST /5 PM MST/ THIS AFTERNOON. 

MINIMUM RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT THIS
AFTERNOON. LOW RELATIVE HUMIDITIES IN COMBINATION WITH SOUTHWESTERLY
WINDS GUSTING TO 25 MPH...WILL ALLOW FOR EXPLOSIVE FIRE GROWTH
POTENTIAL THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JWS
1 follow-up statement
000 
WWUS83 KLBF 152128
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
328 PM CST THU NOV 15 2007

...CRITICAL FIRE DANGER TO CONTINUE THROUGH THE EARLY EVENING
HOURS ACROSS WESTERN NEBRASKA...

.RELATIVE HUMIDITIES WILL REMAIN IN THE LOWER TEEN TO LOWER 20
PERCENT RANGE ACROSS MOST OF WESTERN NEBRASKA...INCLUDING THE
SANDHILLS AND PORTIONS OF NORTH CENTRAL NEBRASKA. WEST TO
SOUTHWEST WINDS OF 10 TO 20 MPH WITH FREQUENT GUSTS TO 25
MPH...WILL COMBINE WITH THE LOW RELATIVE HUMIDITY VALUES TO KEEP
CRITICAL FIRE WEATHER CONDITIONS IN PLACE. A LACK OF RAINFALL
DURING THE LAST 30 DAYS...COMBINED WITH NATIVE GRASSES BEING
CURED...WILL MEAN ANY FIRE STARTS WILL HAVE THE POTENTIAL TO
EXHIBIT EXTREME BEHAVIOR.

NEZ204-206-210-219-160000-
/O.CON.KLBF.FW.W.0010.000000T0000Z-071116T0000Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-FRENCHMAN BASIN-LOESS PLAINS-
328 PM CST THU NOV 15 2007 /228 PM MST THU NOV 15 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS AFTERNOON. 

MINIMUM RELATIVE HUMIDITIES WILL REMAIN BELOW 20 PERCENT THROUGH
SUNSET...BEFORE QUICKLY RECOVERING. THE LOW RELATIVE HUMIDITIES
IN COMBINATION WITH SOUTHWESTERLY WINDS GUSTING TO 25 MPH...WILL
ALLOW FOR EXPLOSIVE FIRE GROWTH POTENTIAL.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Nov 15, 2:03 AM MST, 23 minutes earlier.

Area forecast discussion, Nov 15, 2:03 AM MST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
303 AM CST THU NOV 15 2007

.SYNOPSIS...
LONG WAVE TROF SLIDING EWD PER WV IMAGERY AS RIDGE BUILDS OVER THE
NRN ROCKIES. DECENT HT RISES INDICATED ON EVE UA PLOTS. KLBF
SOUNDING VERY DRY...AND THAT IS TRANSLATING TO VERY LOW DEW POINTS
ACROSS WRN NEBR ATTM. MID AND HIGH LEVEL CLOUDINESS DEVELOPING PER
IR PICS AND VERIFIED IN THE MODELS VIA 310KE MSTR TRANSPORT
VECTORS AND COND PRES DEF.

&&

.SHORT TERM... (TODAY THROUGH SATURDAY NIGHT)...
MAIN CONCERNS TODAY WILL DEAL WITH FIRE WX...SEE SEPARATE SECTION
BELOW. OTHERWISE APPEARS THAT NAM MSTR TRANS VECT ON THE 310KE SFC
SHOWS MID AND HIGH LEVEL CLOUDS POSSIBLY IMPACTING PORTIONS OF NERN
CWA...BUT WONT INHIBIT WARMING MUCH. MIXING WILL BE BEST FURTHER
W THOUGH HENCE THE WARMER TEMPS. FLAT NWRLY FLOW ALOFT CONTINUES
INTO FRIDAY...WHICH IS TYPICALLY A WARMER THAN AVE PATTERN. SFC
GRADIENT RELAXES SOME SO WINDS SHOULD BE LIGHT AND HOPEFULLY
ALLEVIATE ADDITIONAL FIRE WX CONCERNS. FORCING REMAINS TO THE N OF
CWA AND DECENT MSTR RETURN NOT YET EVIDENT.

WEAK BACK DOOR COLD FRONT COMES IN SAT. SOME DISAGREEMENT AMONG
MODELS AS TO HOW MUCH COOLING WILL BE EXPECTED. NAM LIMITS WWD
PROGRESSION OF FRONT DUE TO ZONAL FLOW ALOFT AND DOWNSLOPE MOMENTUM
INHIBITOR. DESPITE MODELS HAVING SIMILAR HIGH LEVEL JET
SOLUTIONS...GFS DEVELOPS MUCH STRONGER LEE TROF AND STRONGER WINDS
BY SAT NIGHT. WILL SIDE TWD A MORE TEMPERED SOLN FOR NOW.

.LONG TERM... (SUNDAY THROUGH THURSDAY)...
SUNDAY TEMPS SHOULD CONTINUE ABOVE AVE FOR THIS TIME OF YEAR. MODELS
SIMILAR ON BRINGING ARCTIC FRONT THROUGH SOME TIME MONDAY...BUT
UPPER FEATURES DIFFER SIGNIFICANTLY. GEM IS SIGNIFICANTLY FASTER
THAN OTHER MODELS AND GENERALLY DISREGARDED. ECMWF IS SLOWER THAN OP
GFS AND APPEARS TO BE A RESULT OF A LACK OF PHASING BTWN THE SPLIT
STREAMS...WHILE THE GFS IS MORE IN PHASE WITH THE TWO STREAMS AND
THEREFORE MORE PROGRESSIVE. EACH SOLUTION WOULD YIELD SOME AMOUNT OF
IMPACT ACROSS THE C PLAINS IN OR NEAR THE HOLIDAY WEEK...WHICH MAKES
THE FCST TRICKY IN THE UPCOMING FEW DAYS. THE 00Z GEFS MEAN HT...AS
EXPECTED...WOULD YIELD A REASONABLE MEAN TROF POSITION THOUGH WOULD
LOSE MOST OF THE DETAILS. HOWEVER...EVEN THE MEAN MSL PROGS FROM THE
GEFS WOULD FAVOR AN UPSLOPE/LONGER TERM ISENTROPIC EVENT AS THE
ARTIC FRONT WASHES UP AGAINST THE HIGHER TERRAIN OF THE WEST. AS HAS
BEEN THE CASE THIS FALL...THE ECMWF FOCUSES THE STRONGER ENERGY IN
THE SRN STREAM WHICH ALLOWS MORE OF A DOWNSTREAM RIDGE TO BUILD
ACROSS THE PLAINS/MID MISS VALLEY. THIS IN TURN LIMITS EWD
PROGRESSION AND A MORE AMPLIFIED SYSTEM BY THANKSGIVING. THIS
SOLUTION IN THE PAST FEW WEEKS HAS BEEN CLOSER TO ACCURATE THAN
GFS...SO WILL MONITOR THE NEWER RUNS OF EACH MODEL.

AS PER POLICY...DAYS 6 AND 7 UNCHAGED AT THIS POINT BUT THATS A GOOD
THING DUE TO THE UNCERTAINTY.

&&

.AVIATION...
VFR CONDITIONS WILL BE IN PLACE ACROSS NEBRASKA INTO THE FRONT
RANGE OF THE ROCKIES OVER THE NEXT 24 HOURS. SCT TO BKN CIRRUS
CLOUDINESS WILL PREVAIL FROM 18Z THORUGH 06Z TONIGHT.

&&

.FIRE WEATHER...
DRY ATMOSPHERE...DRY FUELS AND BREEZY CONDITIONS WILL ONCE AGAIN
ELEVATE FIRE WEATHER CONCERNS THIS AFTERNOON. RH LEVELS WILL DROP
TO NEAR 15 PERCENT MAINLY ALONG AND WEST OF U.S. HIGHWAY 83 BY MID
AFTERNOON...THIS ALONG WITH SOUTHERLY WINDS OF 15 TO 25 MPH WILL
BRING CRITICAL FIRE WEATHER CONDITIONS. A RED FLAG WARNING WILL BE
ISSUED AND VALID TODAY FROM 18Z THROUGH 00Z. FIRE STARTS HAVE BEEN
MORE NUMEROUS THE PAST FEW WEEKS WITH THE EXTENDED DRY AND WARM
PERIOD LEADING TO EXTENDED OUTDOOR RECREATION AND AGRICULTURAL
OPPORTUNITIES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FIRE ZONES 204
...210...219...206.
&&

JWS/KAR
Hazardous weather outlook, Nov 14, 4:43 PM MST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM CST WED NOV 14 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-152345-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
543 PM CST WED NOV 14 2007 /443 PM MST WED NOV 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY...VERY HIGH FIRE INDEX VALUES WILL BE POSSIBLE ACROSS PORTIONS OF
SOUTHWEST AND CENTRAL NEBRASKA THURSDAY AFTERNOON. RELATIVE
HUMIDITY LEVELS WILL DROP TO NEAR 20 PERCENT ALONG WITH SOUTHERLY
WINDS OF 15 TO 25 MPH TO CREATE THESE CONDITIONS...MAINLY ALONG
AND SOUTH OF A LINE FROM OGALLALA TO NORTH PLATTE TO BROKEN BOW.

WEDNESDAY AND BEYOND...INDICATIONS ARE THE FIRST MAJOR COLD AIR
OUTBREAK COULD DEVELOP WEDNESDAY WITH COLD WEATHER CONTINUING
THROUGH AT LEAST PART OF THE WEEKEND. NOW IS THE TIME TO MAKE
FINAL PREPARATIONS FOR THE WINTER DRIVING SEASON. ALTHOUGH
FORECAST SKILL IS GENERALLY LOW ONE WEEK IN ADVANCE INDICATIONS
ARE SUB FREEZING WEATHER AND SNOW COULD DEVELOP WEDNESDAY AND
CONTINUE THROUGH A PORTION OF THE HOLIDAY WEEKEND.

KEEP UP TO DATE ON THE LATEST WEATHER FORECASTS IF YOU ARE PLANNING
TRAVEL DURING THIS UPCOMING HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

Nearby

Red Flag Warnings in Nebraska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.